Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 84, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 1, 2001, 11:51 AM EDT for Tioga County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2001, 11:51 AM EDT (15:51 UTC)
- Expired
- Jul 1, 2001, 12:45 PM EDT
- In force
- 54 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Tioga County, PA
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1768 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 011552
SVRCTP
PAC117-011645-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1151 AM EDT SUN JUL 1 2001
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TIOGA COUNTY IN PENNSYLVANIA
* UNTIL 1245 PM EDT.
* AT 1147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 5 MILES NORTH OF MANSFIELD TO 10
MILES WEST OF WELLSBORO...MOVING SOUTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MANSFIELD...WELLSBORO...AND HILLS CREEK SP AT 1210 PM.
BLOSSBURG AT 1240 PM.
THIS IS A DANGEROUS LINE OF STORMS. STAY INDOORS AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR
HAIL THREE QUARTERS OF AN INCH OR LARGER.
$$
LAMBERT/FITZGERALD
LAT...LON 4189 7714 4184 7736 4177 7751 4167 7762
4162 7718 4160 7700 4160 7692 4166 7689
4186 7692What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 10:34 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 1, 10:34 AM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1030 AM EDT SUN JUN 30 2001 REGIONAL RADAR LOOP NOW SHOWING PREFRONTAL SQUALL LINE BEGINNING TO TAKE SHAPE JUST SOUTH OF GRT LKS. EXPECT WIDESPREAD SHOWERS AND STORMS TO DEVELOP OVER CENTRAL PA THIS AFTN AS SIGNIFICANT MID LVL HGHT FALLS INTERACT WITH MOIST UNSTABLE AIR AT THE SFC. STRONG MID LVL WINDS AND UNSTABLE ATMOS (GOES SOUNDER LIFTED INDICES ALREADY AROUND -4) SUGGEST GOOD CHC OF SVR WX THIS AFTN AND EARLY EVENING. DIFF IN THTE FIELDS FROM SFC TO MID LVLS AT ABOUT 20C...INDICATING THE POTENTIAL DAMAGING DOWNBURST WINDS. EXPECT EVENING TSTMS TO LINGER OVER THE SOUTH AS CDFRNT PUSHES THROUGH...THEN CLEARING AND COOLER WX OVERNIGHT. WORK ZONES ALREADY SENT AS PHLWRKMIS. .CTP...SPS - SEVERE WEATHER OUTLOOK FOR MODERATE RISK OF SEVERE THUNDERSTORMS THROUGHOUT MOST OF CENTRAL PENNSYLVANIA. FITZGERALD
In the hours before
Special weather statement, Jul 1, 6:14 AM EDT, 5 hours 37 minutes before
PAZ005-006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-011715- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 614 AM EDT SUN JUL 1 2001 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGHOUT CENTRAL PENNSYLVANIA THIS AFTERNOON... A STRONG COLD FRONT MOVING SOUTHEASTWARD FROM THE GREAT LAKES WILL INITIATE SHOWERS AND POTENTIALLY STRONG THUNDERSTORMS LATER TODAY. CONDITIONS ARE FAVORABLE FOR SOME OF THESE TO BECOME SEVERE... ESPECIALLY FROM THE CENTRAL MOUNTAINS EASTWARD THIS AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREATS FROM TODAY'S STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. DEVOIR
Special weather statement, Jul 1, 10:54 AM EDT, 57 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-012200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1054 AM EDT SUN JUL 1 2001 ...MODERATE RISK OF SEVERE THUNDERSTORMS OVER CENTRAL PENNSYLVANIA THIS AFTERNOON AND EARLY EVENING... A STRONG COLD FRONT...OVER LAKE ERIE LATE THIS MORNING...WILL PUSH SOUTHWARD THROUGH CENTRAL PENNSYLVANIA THIS AFTERNOON AND EARLY EVENING. CONDITIONS ARE FAVORABLE ALONG AND AHEAD OF THIS FRONT FOR SEVERE THUNDERSTORMS TO DEVELOP. THE MAIN THREAT FROM TODAY'S STORMS WILL BE DAMAGING WINDS. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FITZGERALD
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:15 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 45 min |
| Jul 1, 12:33 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 57 min |
| Jul 1, 12:42 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Potter | 63 min |
| Jul 1, 1:20 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 55 min |
| Jul 1, 1:36 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 54 min |
| Jul 1, 1:53 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 67 min |
| Jul 1, 2:00 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 60 min |
| Jul 1, 2:09 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 66 min |
| Jul 1, 2:13 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 62 min |
| Jul 1, 2:57 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 63 min |
| Jul 1, 3:02 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 58 min |
| Jul 1, 3:14 PM EDT | Flash Flood Warning | CTP | Cambria | 3 hr |
| Jul 1, 3:14 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Perry | 61 min |
| Jul 1, 3:28 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Huntingdon | 62 min |
| Jul 1, 3:53 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 67 min |
| Jul 1, 3:58 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin | 62 min |
| Jul 1, 4:08 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 37 min |
| Jul 1, 4:32 PM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 73 min |
| Jul 1, 4:37 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 68 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.